Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 10, 2021, 5:08 PM EDT for Lake County, Orange County, Florida. It was in force for 82 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2021, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 10, 2021, 6:30 PM EDT
- In force
- 82 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 125 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:24 PM EDT | TSTM WND GST 0 | Leesburg Airport, FL | ASOS AT LEESBURG INTERNATIONAL AIRPORT KLEE MEASURED A PEAK WIND GUST OF 38KT OR 44MPH FROM THE WEST. |
| Apr 10, 5:24 PM EDT | TSTM WND GST 44 | Leesburg Airport, FL | ASOS AT LEESBURG INTERNATIONAL AIRPORT KLEE MEASURED A PEAK WIND GUST OF 38KT OR 44MPH FROM THE WEST. |
| Apr 10, 5:30 PM EDT | TSTM WND GST 43 | 3 Wsw Oakland, FL | PEAK WIND GUST OF 43 MPH AT A WEATHEFLOW SITE SOUTH OF LAKE APOPKA, ON SHADY HOLLOW LOOP. |
| Apr 10, 5:30 PM EDT | TSTM WND GST 43 | 4 Wnw Eustis, FL | WEATHERFLOW STATION IN EUSTIS ON SANDY LANE MEASURED A PEAK WIND GUST OF 43 MPH. |
| Apr 10, 5:30 PM EDT | TSTM WND GST 45 | Leesburg Airport, FL | UPDATE TO PEAK GUST AT LEESBURG AIRPORT. PEAK GUST OF 39KT OR 45MPH FROM THE WEST. |
| Apr 10, 5:45 PM EDT | TSTM WND GST 42 | 5 S Okahumpka, FL | FAWN STATION IN OKAHUMPKA MEASURED A PEAK WIND GUST OF 42 MPH FROM THE SOUTHWEST. |
| Apr 10, 5:47 PM EDT | TSTM WND GST 48 | 5 Nw Bay Lake, FL | WEATHERFLOW SITE AT REEDY LAKE MEASURED A PEAK WIND GUST OF 48 MPH FROM THE WEST. |
| Apr 10, 5:52 PM EDT | TSTM WND GST 53 | 5 Nw Bay Lake, FL | UPDATED, REEDY LAKE WEATHERFLOW PEAK GUST UP TO 53 MPH FROM THE WEST. |
| Apr 10, 6:05 PM EDT | TSTM WND GST 55 | Ocoee, FL | EM REPORTS ESTIMATED WIND GUSTS UP TO 50-55 MPH IN OCOEE. SMALL TREE BRANCHES HAVE BEEN DOWNED AND THERE IS DAMAGE TO POOL SCREEN ENCLOSURES. |
| Apr 10, 6:07 PM EDT | TSTM WND GST 44 | 1 Wsw Altamonte Springs, FL | SPRING LAKE WEATHERFLOW MESONET MEASURED A PEAK WIND GUST OF 44 MPH FROM THE SOUTHWEST. |
| Apr 10, 6:10 PM EDT | TSTM WND GST 43 | 3 Se Altamonte Springs, FL | WEATHERSTEM STATION AT MAITLAND FR 45 MEASURED A PEAK WIND GUST OF 43 MPH. |
| Apr 10, 6:13 PM EDT | TSTM WND GST 47 | Kissimmee Airport, FL | AWOS AT KISSIMMEE GATEWAY MEASURED A PEAK WIND GUST OF 47MPH OR 41 KNOTS FROM THE NORTHWEST. |
| Apr 10, 6:22 PM EDT | TSTM WND GST 50 | Sanford Airport, FL | PEAK WIND GUST OF 43KT OR 50MPH AT SANFORD INTERNATIONAL AIRPORT FROM THE WEST-NORTHWEST. |
| Apr 10, 6:25 PM EDT | TSTM WND DMG | 2 S Lake Jessup, FL | BROADCAST MEDIA REPORTS WIND DAMAGE IN BARRINGTON ESTATES IN WINTER SPRINGS. SEVERAL TREE LIMBS DOWNED, FENCES AND OTHER BACKYARD ITEMS KNOCKED DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WWUS82 KMLB 102108
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
508 PM EDT Sat Apr 10 2021
FLZ041-044>046-053-144-102230-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
508 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...WESTERN
ORANGE...WESTERN VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 630
PM EDT...
At 506 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line near Lake County to the Ocala National
Forest. Movement was east at 35 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2939 8142 2926 8142
2926 8122 2878 8118 2826 8140 2827 8166
2835 8166 2835 8179 2836 8179 2835 8196
TIME...MOT...LOC 2106Z 266DEG 31KT 2919 8194 2838 8229
$$
PendergrastWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 10, 4:01 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 10, 4:01 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
401 PM EDT Sat Apr 10 2021
.DISCUSSION...
...Strong to Severe Storms Possible Through Early Evening and Again
into Sunday...
Tonight-Sunday...An active weather pattern is expected through the
remainder of the weekend. Line of showers and storms extending from
north FL into eastern Gulf will continue quickly eastward, and look
to approach Lake and NW Volusia counties near 5PM. Strong wind gusts
and isolated severe storms will initially be possible with this
line, mainly near to north of I-4, with a rapid weakening trend
expected as this activity shifts farther southeast. Sea/lake breeze
interactions near the coast may also generate a few showers or
isolated strong storms, especially along the Treasure Coast through
sunset.
A lull in activity is expected overnight, before a secondary S/W
aloft regenerates convection over the eastern Gulf, evolving into
another MCS that moves through central Florida Sunday. A greater
threat for strong to severe storms will occur with this system,
especially during the morning and early afternoon hours, with
primary threats being strong to damaging wind gusts and large hail.
However, a brief tornado or two will also be possible. SPC has
upgraded the severe weather threat from Marginal to Slight Risk
across central Florida for tomorrow. Rainfall amounts up to 1-2
inches should occur with storms, with locally heavy rainfall up to 3-
4 inches possible in any training convection, which could lead to
minor standing water issues on roadways and poor drainage areas.
Temps will remain mild into tonight, in the mid to upper 60s, with
highs Sunday in the upper 70s, potentially in the low 80s as cloud
cover and showers and storms move in through the morning.
Sun Night-Mon...Ongoing showers and a few storms Sun evening,
especially south of Orlando and towards Okeechobee/Treasure Coast.
Activity will continue to lessen from north to south overnight as a
cold front finally presses southward across ECFL late overnight into
early Mon. High pressure will build into the central FL peninsula
during the day on Mon with drying conditions. Lows in the 60s Sun
night and highs will still continue warm with L80s near the coast
and M-U80s interior for Mon afternoon. SWRLY winds Sun evening will
veer W/NW overnight with approach/passage of the front. Winds
continue to weaken and veer N/NE on Mon and ENE/E overnight.
Previous Extended Forecast Discussion Modified...
Mon night-Tue night...High pressure will shift from the southeast
U.S. towards north of the Bahamas through this period, keeping east
central FL rain-free. Min temps on Mon night will get a chance to
drop to the upper 50s across interior areas while urban and coastal
areas will remain in the lower 60s. For maxes on Tue, same pattern
of lower 80s along the coast and mid 80s across the interior. On Tue
night, lows will stay in the 60s.
Wed-Sat...For the second half of the work-week, and as the high
pressure moves east and away from FL, a low pressure coming off
North Carolina on Wed morning will push a weak front towards the
local area. This front and its associated moisture will then linger
over FL, keeping isolated to widely scattered shower and storm
chances for the remainder of the week as conditions remain
unsettled. Highs will reach the mid-upper 80s on Wed, then generally
L80s into Sat. Minimums in the U50s to 60s.
&&
.AVIATION...Line of showers and storms, approaching from the NW
will reach near KLEE around 21Z and continue southeast through the
I-4 corridor through sunset. Isolated showers or storms may also
develop with sea/lake breeze interactions near the coast,
especially along the Treasure Coast through 23-02Z. Tempo IFR/MVFR
conditions, gusty winds and a isolated severe threat will be
possible with any storms through this evening, before convection
weakens and shifts offshore. Have limited mention to showers for
now, but may need to add thunderstorms, mainly for northern TAF
sites for approaching line.
Lull in activity overnight, before increasing coverage of showers
and storms from early morning through the afternoon, with a
greater threat of strong to severe storms. Predominant MVFR cigs
looks likely, with tempo IFR conditions in heavy rainfall from
this activity.
&&
.MARINE...
Tonight-Sunday...Southerly winds will continue to increase up to
20-25 knots across the adjacent Atlantic with seas building up to
5 to 6 feet. Small Craft Advisory continues through 10PM for the
entire waters, and have expanded in time the SCA for the offshore
waters through late tonight as a fresh southerly breeze looks to
persist. Wind speed forecast remains more uncertain into Sunday,
as winds become more southwesterly. Wind speeds should remain at
least 15-20 knots, but boating conditions will remain poor to
hazardous due to greater threat of strong to severe storms
developing across the area and pushing offshore through the day.
Sun Night-Mon Night...A cold front is forecast to move across the
local waters late Sun night into early Mon. It will be preceded by
scattered to numerous showers and isolated to scattered lightning
storms, some strong. Initial S/SW winds will veer SWRLY overnight
and WRLY across much of the waters by daybreak Mon morning. Winds
will continue to veer NWRLY/N/NNE during the day on Mon and NE/ENE
overnight Mon as high pressure approaches from the west. Advisory
conditions likely to continue Sun night, at least offshore, as winds
are slow to decrease. The pressure gradient relaxes through the day
on Mon as speeds fall back. Seas 3-4 ft near shore and up to 4-5 ft
Gulf Stream. Winds/seas locally higher invof storms.
Previous Extended Marine Forecast Discussion Modified...
Tue-Thu...As high pressure over FL shifts east into the western Atlc
during this period, winds will remain AOB 15 kt and shift from the
SE on Tue to SW Tue night-Wed. Winds may become WRLY Wed night into
Thu if the next frontal system is able to penetrate further enough
southward. Isolated to Widely Scattered lightning storms could enter
the picture Wed-Thu. Seas 2-4 ft.
&&
.FIRE WEATHER...Developing rain event late today into Sunday will
temporarily mitigate critical conditions, as most locations
should see at least a quarter inch of rainfall or (much) greater
by Sunday night. Early to mid next week will feature warming
conditions and remaining mostly dry (especially Mon-Tue).
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 79 63 81 / 60 80 30 10
MCO 67 79 65 86 / 60 80 40 10
MLB 68 81 65 83 / 30 80 50 10
VRB 68 83 65 84 / 30 80 60 10
LEE 68 78 65 85 / 60 80 20 10
SFB 68 79 66 87 / 60 80 30 10
ORL 69 80 67 87 / 60 80 40 10
FPR 67 83 65 85 / 30 80 60 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Red Flag Warning until 7 PM EDT this evening for Inland Volusia-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Lake.
AM...Small Craft Advisory until 10 PM EDT this evening for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Weitlich
LONG TERM....Sedlock
DECISION SUPPORT...SmithHazardous weather outlook, Apr 10, 10:00 AM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1000 AM EDT Sat Apr 10 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1000 AM EDT Sat Apr 10 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to Scattered lightning storms may develop across east central Florida from late afternoon through the evening with highest chances along and to the northwest of I-4. Another threat for isolated to scattered lightning storms may occur along the immediate coast, along the east coast sea breeze, from Volusia County through Martin County late today. Should storms develop along the coast, they will push quickly off of the coast and across the intracoastal waters and adjacent Atlantic waters. One or two of these storms may become strong to severe. The primary hazards will be gusty winds to around 50 mph, coin-size hail, frequent cloud to ground lightning, and torrential downpours leading to minor nuisance flooding, especially if one or two inches is able to fall in a short amount of time. An isolated severe lightning storm will be possible with winds up to 60 mph, hail to quarter-size, and perhaps an isolated tornado as low-level winds may become favorable for a short time, especially near the coast. .HIGH WIND IMPACT... Brisk southerly winds will gust 20 to 25 mph over much of east central Florida today, except 25 to 30 mph this afternoon along the Space and Treasure coasts. .RIP CURRENT IMPACT... There will be a strong northward flowing longshore current and a Moderate risk of life-threatening rip currents at area beaches today. The northward flowing longshore current can knock swimmers off the sandbar into deeper water and make them more susceptible to dangerous rip currents. Entering the surf is not recommended. .MARINE THUNDERSTORM GUST IMPACT... Isolated to Scattered lightning storms that develop late today and this evening may produce wind gusts in excess of 35 knots and perhaps as high as 50 knots across inland lakes, as well as the intracoastal, and near shore Atlantic waters. .WIND AND SEA IMPACT... Poor to hazardous boating conditions will develop this afternoon and tonight as south to southeast winds increase to 20 to 25 knots with frequent higher gusts. A Small Craft Advisory has been issued for all of the east central Florida coastal waters from early this afternoon through late this evening. .FIRE WEATHER IMPACT... The combination of breezy southerly winds, ongoing dry conditions, and low afternoon relative humidity will make the fire danger high across east central Florida today. Outdoor burning is strongly discouraged. .WATERSPOUT IMPACT... Marine interests should also be alert for the potential of waterspouts late today and tonight across inland lakes, as well as the intracoastal waters and near shore Atlantic waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A Moderate risk for dangerous rip currents will continue at area beaches on Sunday. Deep moisture and an approaching cold front will bring numerous showers and lightning storms to the area Sunday morning and into Sunday evening. Some of these storms could be strong to severe from Sunday morning into Sunday afternoon, capable of producing large hail, strong wind gusts, frequent lightning, and heavy downpours. Another chance for showers and lightning storms will come on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late today and this evening. Please relay any information about severe weather to the NWS while following all local, state, and CDC guidelines. Sedlock/Combs
In the hours before
Special weather statement, Apr 10, 5:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
508 PM EDT Sat Apr 10 2021
FLZ041-044>046-053-144-102230-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
508 PM EDT Sat Apr 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...WESTERN
ORANGE...WESTERN VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 630
PM EDT...
At 506 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line near Lake County to the Ocala National
Forest. Movement was east at 35 mph.
Winds in excess of 45 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2939 8142 2926 8142
2926 8122 2878 8118 2826 8140 2827 8166
2835 8166 2835 8179 2836 8179 2835 8196
TIME...MOT...LOC 2106Z 266DEG 31KT 2919 8194 2838 8229
PendergrastThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:49 AM EDT | Small Craft Advisory | MLB | 25 hr | |
| Apr 10, 3:29 AM EDT | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Apr 10, 4:08 AM EDT | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 15 hr |
| Apr 10, 5:56 PM EDT | Special Weather Statement | MLB | Brevard, Seminole, Volusia | 64 min |
| Apr 10, 6:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Apr 10, 6:33 PM EDT | Special Weather Statement | MLB | Okeechobee, Osceola | 87 min |
| Apr 10, 6:56 PM EDT | Special Marine Warning | MLB | 94 min | |
| Apr 10, 7:12 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 63 min |
| Apr 10, 7:31 PM EDT | Special Marine Warning | MLB | 89 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.